As with any medication, an overdose on Cayston (aztreonam for inhalation solution) is possible. However, there have not been any reported cases at this time. If you use too much Cayston, seek immediate medical attention. Treatment will likely include supportive care to treat any resulting symptoms.
Cayston® (aztreonam for inhalation solution) is a prescription antibiotic used in the management of cystic fibrosis. Just like any medication, it is possible to overdose on Cayston. The specific effects of an overdose would likely vary, however, depending on a number of factors, such as the Cayston dosage and whether it was used with any other medications or substances.
There have been no reported cases of a Cayston overdose. Therefore, it is not entirely clear what to expect in this situation.
In clinical studies, doses as high as 225 mg (three times the normally recommended dose) were more likely to cause respiratory side effects, such as coughing. However, because very little of the drug enters the bloodstream after normal use, serious effects from an overdose are not likely to occur.
Treatment will most likely involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. For example, supportive treatment may include close monitoring.
Seek immediate medical attention if you or someone else may have overdosed on Cayston.